Bacterial Vaginosis

iVillage Member
Registered: 05-20-2010
Bacterial Vaginosis
1
Tue, 08-10-2010 - 1:35pm

Hi all-


I was diagnosed last week with BV and have been taking Metronidazole (Flagyl) since Friday. I have a 7 day prescription. The fishy odor has gone but the discharge is really thick. Has anyone had this problem? Will the thick discharge go away when the treatment is over? Any comments or advice would be greatly appreciated. Thanks!

iVillage Member
Registered: 10-23-2009
Tue, 08-10-2010 - 2:52pm
Hi, makeloveshine, and welcome to the Women's Health board! I'm sorry to hear you're suffering from bacterial vaginosis. Although I don't have personal experience with it, I've done some research and BV seems to be likely to recur, according to what I've read. :-(



If the treatment you're currently undergoing doesn't eliminate the problem, or if the infection comes back in a short amount of time, you may want to talk to your doctor about using probiotics — specifically Lactobacillus— in addition to the antibiotic. Some studies have suggested that such an approach can be more effective than antibiotic treatment alone.



Here are a couple of articles about the use of Lactobacillus in treating BV that you can print out to take along when you're discussing this alternative with your doctor: